Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 8, 2021, 6:02 PM MDT for Phillips County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 6:02 PM MDT (00:02 UTC)
- Expired
- Jul 8, 2021, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
County Phillips County, CO
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
521
WWUS85 KBOU 090002
SPSBOU
Special Weather Statement
National Weather Service Denver CO
602 PM MDT Thu Jul 8 2021
COZ051-090045-
Phillips County CO-
602 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS COUNTY
UNTIL 645 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Pleasant Valley, or 6 miles southeast of Holyoke,
moving southeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holyoke and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10236 4066 10224 4062 10207 4045 10206
4045 10235
TIME...MOT...LOC 0001Z 319DEG 30KT 4053 10221
$$
RJKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:19 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 8, 3:19 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 319 PM MDT Thu Jul 8 2021 .SHORT TERM...(This evening through Friday) Issued at 318 PM MDT Thu Jul 8 2021 Mid-level water vapor imagery shows an upper level ridge centered to the west advecting midlevel moisture into the region. Showers and thunderstorms are developing from the north and west moving southeast. Gusty outflow winds will continue to be the threat with these showers and thunderstorms. Scattered showers/thunderstorms will likely continue through the evening hours. The flattened upper level ridge will remain centered over the Four Corners region Friday. 700mb temperatures in the 18-20C range and ample daytime heating will support another day of hot temperatures. Higher elevations will likely see highs in the upper 70s to low 80s while mid 90s to low 100s are expected over the plains. The record for Denver is 98, which is likely to be broken tomorrow. Denver also has potential to break the record for the highest min temperature (68 degrees) overnight. There will be a chance for showers and thunderstorms in the afternoon Friday. Model soundings again display the classic inverted-V profile dry adiabatic up to 500mb and moisture in the mid-levels. Moderate capping is also visible in these profiles which may limit initiation. The mountains and foothills have more limited instability with MLCAPE values less than 600 J/kg. Synoptic forcing will be most favorable in the northeast corner as a shortwave trough approaches from the Northwest leading to higher instability(~800-1500J/kg) and precipitable water values(~.8"-1"). Put higher PoPs over the northeast corner of Colorado since conditions are more optimal there. Showers and storms are still possible over the higher terrain/urban corridor. Based on atmospheric profiles, wind again looks to be the threat. .LONG TERM...(Friday night through Thursday) Issued at 318 PM MDT Thu Jul 8 2021 The large upper level ridge of high pressure will retrograde slightly westward into Southern Nevada/Central California over the weekend. This will allow an upper level disturbance to slide southeastward across the Northern Rockies and Plains States Friday night into Saturday. A cold front associated with this disturbance will move through Northeastern Colorado Friday night. There may be enough low level moisture and QG lift ahead of the front to produce scattered showers and storms across far northeastern Colorado Friday evening. with one or two of the storms possibly becoming strong. The cooler airmass behind the front will lead to cooler temperatures over the weekend, especially east of the mountains. Despite the increase in low level moisture, precipitation chances look to be low due to a stable airmass and dry conditions at mid and upper levels. On Monday, the pattern changes little with warmer temperatures and continued dry weather. For the period Tuesday through Thursday, the upper ridge flattens and elongates over the Southwestern States with more of zonal flow pattern setting up over the Pacific Northwest and Northern Rockies. This pattern should allow an occasional upper level disturbances to move across the area. The combination of lift from these disturbances and increased subtropical mid level moisture may lead to an increase in shower and thunderstorm activity, especially over the high country south of interstate 70. As for temperatures, the GFS shows highs in the mid to upper 80s, while the ECMWF is warmer with max temperatures in the mid 90s. It all depends on whether a couple of weak frontal surges move across the area. Due to the uncertainty, have decided to go with the forecast model blend. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 318 PM MDT Thu Jul 8 2021 Pushed back the timing of showers and winds gusts back an hour at KDEN and KAPA as most high-res guidance shows a slightly later start to shower activity this afternoon. Gusty outflow winds over 40 kts are possible with these showers given the environment. Showers will move out during the evening hours and winds will return to drainage flow. Similar pattern for tomorrow, with winds out of the northwest during the afternoon. Shower activity is possible with gusty outflow wind potential. No ceiling or visibility concerns anticipated for the period. && .FIRE WEATHER... Issued at 318 PM MDT Thu Jul 8 2021 Hot and dry conditions will lead to elevated fire danger tomorrow. Relative humidity values will range 15-20% across most of the forecast area. Gusts to 25 mph will be possible of North Park leading to a slightly increased risk of nearing red flag criteria. Elevated showers and thunderstorms will be possible tomorrow afternoon with potential for gusty outflow winds. Low relative humidity combined with wind gusts to 25 mph may lead to elevated fire danger across the mountains and high mountain valleys, mainly along and south of Interstate 70 on Saturday. && .HYDROLOGY... Issued at 318 PM MDT Thu Jul 8 2021 Flood threat over the burns areas will be low tomorrow due to lower moisture availability over the higher terrain and faster storm motions. Mainly dry weather is expected on Monday due to a lack of moisture. Chances for afternoon and evening showers and storms will increase Tuesday through Thursday as some subtropical moisture moves into the region. One or two of the storms on Tuesday and Wednesday may produce brief heavy rain, however, at this time the flash flood threat looks to be low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Mensch LONG TERM...JK AVIATION...Mensch FIRE WEATHER...Mensch HYDROLOGY...JK
Hazardous weather outlook, Jul 8, 10:50 AM MDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1050 AM MDT Thu Jul 8 2021 COZ030>051-091700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1050 AM MDT Thu Jul 8 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Very hot conditions are likely today with highs near 100 degrees for Denver and the rest of the plains. A few virga showers are likely this afternoon, which could produce strong gusts up to 55 mph but produce very little rainfall. Showers will come to an end this evening with mild low temperatures overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Continued hot on Friday with afternoon temperatures around 100 degrees on the plains. There will be a chance of thunderstorms with strong and gusty winds the main threat. Temperatures will be cooler this weekend with mainly dry conditions. Highs will be in the 80s for both Saturday and Sunday across the plains. Warmer again by early next week but then increasing moisture may lead to a better chance for thunderstorms by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 8, 5:06 PM MDT, 56 minutes before
Special Weather Statement National Weather Service Denver CO 506 PM MDT Thu Jul 8 2021 COZ050-051-090000- Phillips County CO-Sedgwick County CO- 506 PM MDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS AND SEDGWICK COUNTIES UNTIL 600 PM MDT... At 504 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles southwest of Sedgwick, or 15 miles southwest of Chappell, moving southeast at 40 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Holyoke, Julesburg, Haxtun, Ovid, Sedgwick, Paoli, Amherst, Highland Center, Pleasant Valley, Fairfield, Marks Butte and Sixteen-Mile Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with this storm, which may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4099 10265 4100 10209 4044 10207 4044 10263 TIME...MOT...LOC 2304Z 311DEG 34KT 4089 10259 RJK
Special weather statement, Jul 8, 5:59 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Denver CO
559 PM MDT Thu Jul 8 2021
COZ049-090045-
Washington County CO-
559 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WASHINGTON COUNTY UNTIL
645 PM MDT...
At 558 PM MDT, Doppler radar was tracking a strong thunderstorm near
Akron, moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Otis, Arickaree School, Elba and Platner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4010 10324 4027 10311 4030 10280 3967 10281
3978 10320
TIME...MOT...LOC 2358Z 312DEG 29KT 4015 10314
RJKLocal storm report, Jul 8, 6:00 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 1 N AKRON 40.17N 103.21W
07/08/2021 M62 MPH WASHINGTON CO ASOS
KAKO ASOS.
&&Special weather statement, Jul 8, 6:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
602 PM MDT Thu Jul 8 2021
COZ051-090045-
Phillips County CO-
602 PM MDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS COUNTY
UNTIL 645 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Pleasant Valley, or 6 miles southeast of Holyoke,
moving southeast at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Holyoke and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10236 4066 10224 4062 10207 4045 10206
4045 10235
TIME...MOT...LOC 0001Z 319DEG 30KT 4053 10221
RJKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:34 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Jul 9, 3:00 PM MDT | Areal Flood Advisory | BOU | Grand | 2 hr |
| Jul 9, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Jul 9, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| Jul 9, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 36 min |
| Jul 9, 5:22 PM MDT | Special Weather Statement | BOU | Phillips | 38 min |
| Jul 9, 5:40 PM MDT | Special Weather Statement | BOU | Morgan | 35 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.